Ischemic colitis in postmenopausal women taking hormone replacement therapy

 
Το τεκμήριο παρέχεται από τον φορέα :
ΤΕΙ Αθήνας
Αποθετήριο :
Υπατία - Ιδρυματικό Αποθετήριο
δείτε την πρωτότυπη σελίδα τεκμηρίου
στον ιστότοπο του αποθετηρίου του φορέα για περισσότερες πληροφορίες και για να δείτε όλα τα ψηφιακά αρχεία του τεκμηρίου*
κοινοποιήστε το τεκμήριο



Ischemic colitis in postmenopausal women taking hormone replacement therapy (EN)

Γραμματόπουλος, Τ. (EL)
Τσιώνης, Κ. (EL)
Ζερβούδης, Στέφανος (EL)
Κατσόρας, Γ. (EL)
Ιατράκης, Γεώργιος Μ. (EL)

Ζαφειρίου, Σ. (EL)
Διακάκης, Ι. (EL)
Σχολή Επαγγελμάτων Υγείας και Πρόνοιας. Τμήμα Μαιευτικής (EL)
Καλπατσόγλου, Κ. (EL)

Background and aim. Estrogen and progestins have established effects on the gastrointestinal tract and ischemic colitis was related in the past with certain regimens including both hormones. On this basis, we aimed to evaluate a group of postmenopausal women who presented with ischemic colitis after taking hormone replacement therapy (HRT) for the last several months. Method. Postmenopausal women taking conjugated estrogens, conjugated estrogens plus medroxyprogesterone acetate, 17β-estradiol plus norethisterone and estradiol valerate plus norgestrel are included in the present study. All patients, without a medical history of bowel problems, reported an acute crisis of colitis a few months after the beginning of the treatment.Results. Fasting, parenteral nutrition, intravenous antibiotic treatment with metronidazole and discontinuation of HRT proved successful. Antibiotics were continued after the patients' discharge from the hospital. A second-look colonoscopy, 3 to 4 months after the initial episode, was normal in all cases. Conclusion. Ischemic colitis is a rare complication of HRT that should not be ignored when HRT is prescribed. (EN)

journalArticle

Ischemic colitis (EN)
Bowel (EN)
Hormonal therapy-related colitis (EN)
Hormone replacement therapy (EN)
Ισχαιμική κολίτιδα (EN)
Ορμονοθεραπεία συσχετιζόμενη με κολίτιδα (EN)
Έντερο (EN)
Θεραπεία ορμονικής αποκατάστασης (EN)

ΤΕΙ Αθήνας (EL)
Technological Educational Institute of Athens (EN)

Gynecological Endocrinology (EN)

Αγγλική γλώσσα

2008

DOI: 10.1080/09513590802002163

Genazzani, Andrea R. (EN)



*Η εύρυθμη και αδιάλειπτη λειτουργία των διαδικτυακών διευθύνσεων των συλλογών (ψηφιακό αρχείο, καρτέλα τεκμηρίου στο αποθετήριο) είναι αποκλειστική ευθύνη των αντίστοιχων Φορέων περιεχομένου.